Almost definite causal theories


Dogandag S., Ferraris P., Lifschitz V.

LOGIC PROGRAMMING AND NONMONOTONIC REASONING, PROCEEDINGS, vol.2923, pp.74-86, 2004 (Journal Indexed in SCI) identifier

  • Publication Type: Article / Article
  • Volume: 2923
  • Publication Date: 2004
  • Title of Journal : LOGIC PROGRAMMING AND NONMONOTONIC REASONING, PROCEEDINGS
  • Page Numbers: pp.74-86

Abstract

The language of nonmonotonic causal theories, defined by Norman McCain and Hudson Turner, is an important formalism for representing properties of actions. For causal theories of a special kind, called definite, a simple translation into the language of logic programs under the answer set semantics is available. In this paper we define a similar translation for causal theories of a more general form, called almost definite. Such theories can be used, for instance, to characterize the transitive closure of a binary relation. The new translation leads to an implementation of a subclass of almost definite causal theories that employs the answer set solver SMODELS as the search engine.